To all ladies,
yes Tamoxifen causes bone pain, dry eyes, weight gain.. so on and so forth.
I am writing from my mother's experience with this drug. She did not have chemo but did have radiation. She is taking this for prevention. We have a family history.
What she have tried is glucosamine/chondrotin combo. She told me it does work. I bought her the liquid one. The tablets are too large to swallow. I would also recommend taking calcium supplements.
Her leg pain and swelling have started about 10 months ago. She is on Tamoxifen for about 3 years. I hear her complaining almost every day. It's sad.
I suggest taking pain relievers such as Tylenol, advil, (they also come in pm these are with benadryl) it can make you sleep. If these don't work, ask your doctor for prescription pain relievers. But be cautious, b/c they will make you drowsy and sleepy. It's hard for you and for her. She babysits my child. My mother was prescribed ******** (ultram). This drug works! BUT it can knock you out!! She was so groggy. All she wants to do was sleep....
other advice: heat therapy, massage, maybe acupuncture. Although, they temporarily relieve pain, it is better than nothing.
Currently, research is being done on Tamoxifen vs. Evista. They are both beneficial. It's just that Evista does not have the side effects that Tamoxifen have. Hopefully, they will come up with better meds soon.
In the meantime, if you are put on Tamoxifen, get routine follow ups. Eyes checked, see your gyno for any abnormal bleeding. My mom have developed cysts. They are harmless, but can be painful.
Take care everyone and stay strong!!!
Please, if there's a natural remedy out there for bone pain, spread the news! Help us all out.